Hi I am new to this site. I have been taking Humira for sometime now and I wonder if anyone else worries about the possible side effects.

I ask because my teeth are causing problems and my dentist blames Humira. He is obviously not a fan of this type of drug . He also does not have RA.

Skip

Featured Content

What’s your health story?

We're sharing inspiring health stories of some of our members

Watch John's story

Featured by HealthUnlocked

10 Replies

oldestnewest
  • Hi Sandra

    Welcome to the site

    Although not on Humira yes i do worry about the MTX i take all the time.However to balance this i remember what life was like without it!!It's OK your dentist disliking the drug but he doesn't have to live with RA.If it helps you then i say carry on

    Take care

    Julie

  • Hello Sandra!

    I was on Humira for a couple of years and did not really have that many side effects. I found the injection very painful and got a raised red rash which lasted several days once I had had the injection. I came off the Humira because it was felt it was not working for me. I regularly have problems with my jaw due to arthritis and my dentist is always asking about what medicines etc I am on before he will do any treatment. He always likes me to check with my consultant when he suggests any treatments just incase. It is awful that they dont understand as much because they dont suffer with arthrits.

    If you have any other questions about Humira, I am happy to help :) x

  • Hi Sandra,

    I am on Humira injections a couple of years now and so far so good. The only thing I am really worried about is my immune system and of course my liver, but I am so well monitored with monthly blood tests, I am sure any abnormality would be picked up quickly.

    I also take 1 plaquinil tab daily and 20 mg mtx weekly. My bloods are all within normal range and no rashes or otherwise, although one injection once gave me a very long lasting bruise on Tummy! So aware of risks but not too concerned, anything is better than irriversible joint damage!!! which I got anyway, weel reversible but surgically.

    Good luck hon, be glad you are being offered anti tnf.

    Gina.

  • Not had any problems with teeth and the anti tnf drugs, but my GP did tell me that MTX does affect your teeth.

    I have also had bruises on my tummy through being a bit cack handed with the MTX syringe but when I mentioned it to the surgery nurse, she told me not to worry as it is quite common and won't cause any other problems.

    I agree , anything is better than the constant pain and stiffness of RA.

    LavendarLady x

  • I am considering taking Humira.My Rheumy has been wanting me to for months, I am in such horrible pain but I am scared it will make my hair come out and its thin as it is.Does anyone have this problem taking Humira????Plz reply i am desperate...

    cathy

  • HI Cathy

    I have been taking Humira for several years and as mentioned earlier I worry about the effect on my teeth. I did stop taking Humira for several months when I had my knee replaced and did consider not going back on it . However gradually I realised that I was not feeling to good so started the injections again. Now I do feel better. Not sure that this helps you but it is good to know how others are affected. Good luck if you decide to try it.

  • Hi, I have just found your cpmment on the web as I am on Humeria and now having problems with my teeth, can you tell me if anything came of your experience with this drug.

    Thanks

    Alison

  • Hello, I just wanted to chime in on the issue if taking Humira affects your teeth. I have have been taking Humira for many years for treatment of Severe UC. I have always had excellent teeth with no real issues my entire life. Now I find myself with MAJOR dental issues , 1 tooth has fallen out, and as of today, I need 3 root canals (with crowns).

    Bottom line, it's devastating ! My dentist told me that my gums were very healthy, but that my teeth were just failing, and told me it was due to the medications I am taking...... She has seen this before. I'm stopping the Humira all together, and am going to a Holistic doctor I have heard is amazing !! I'm done with Pharmaceuticals that have such devastating side effects.

  • was on humira and eventually got pnumonia after having pleurisy 8 times.It can affect the chest and lungs

  • Hello, I have RA and my rheumatologist have been pushing biologics because I'm on 3 medications that I have been on since 2005 (Plaquenil and Methotrexate), then in 2007-2008 timeframe added 5 mg of Prednisone - now on extended release 4 mg prescribed, but was able to lower to 2 mg). I work a lot with my hands as I am a PT, so it is pertinent that I can use my hands optimally. I had a bad time from 2012-2014 after a flue shot - also had bad absces under a gold cap that I had for over 30 years that required a root canal - wish I didn't do it, but at the time I was in a lot of pain. I do not take flue shots anymore since that happened. Now I'm better, not taking MTX, just the Plaquenil, 300mg and 2mg Prednisone. Working on being off Prednisone. My doctor thinks that Humira would help with slowing down the deterioration; however, I am functioning well right now. I am thinking that I will turn this offer down because I am doing quite well and I have read some horrible stories with Humira lawsuits. I mean some people had awful reactions with just 1 or 2 injections. I don't think it's worth it unless you're in so much pain that you have no life so to speak of, then the risk is worth it.

You may also like...